Alert archive / Georgia / Freeze Warnings in 2008

Freeze Warning 5, NWS Atlanta, GA

October 28, 200896 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Oct 28, 2008, 3:56 PM EDT for 96 counties in Georgia. It took effect at Oct 29, 2008, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 28, 2008, 3:56 PM EDT (19:56 UTC)
In effect from
Oct 29, 2008, 2:00 AM EDT
Expired
Oct 29, 2008, 10:00 AM EDT
In force
8 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 281956
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
356 PM EDT TUE OCT 28 2008

GAZ001>009-011>016-290400-
/O.UPG.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
/O.NEW.KFFC.FZ.W.0005.081029T0600Z-081029T1400Z/
/O.CON.KFFC.WI.Y.0023.000000T0000Z-081029T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND
356 PM EDT TUE OCT 28 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR NORTH 
GEORGIA...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY FOR ALL OF NORTH
AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR EXTREME
NORTH GEORGIA.

CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP QUICKLY AFTER SUNSET TONIGHT AND BY TOMORROW MORNING...
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW FREEZING FOR ALL OF
NORTH AND CENTRAL GEORGIA.

WINDS THIS AFTERNOON HAVE BEEN BLOWING AT 15 TO 25 MPH WITH A FEW
GUSTS TO NEAR 35 MPH...MAINLY IN THE HIGHER ELEVATIONS ABOVE 2500
FEET. THEREFORE A WIND ADVISORY WILL REMAIN FOR THIS AFTERNOON AND
EARLY EVENING FOR THOSE AREAS ALONG AND NORTH OF A LINE FROM
SUMMERVILLE...TO CUMMING...TO CLEVELAND...AND FOR THOSE AREAS
ABOVE 2500 FEET.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 35 MPH OR
WIND GUSTS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

GAZ019>025-027-030>039-041>062-066>076-078>086-089>098-102>113-
290400-
/O.UPG.KFFC.FZ.A.0004.081029T0800Z-081029T1400Z/
/O.NEW.KFFC.FZ.W.0005.081029T0600Z-081029T1400Z/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
356 PM EDT TUE OCT 28 2008

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY FOR ALL OF NORTH 
AND CENTRAL GEORGIA...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP QUICKLY AFTER SUNSET TONIGHT AND BY TOMORROW MORNING...
TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW FREEZING FOR ALL OF
NORTH AND CENTRAL GEORGIA.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$
2 follow-up statements
000 
WWUS72 KFFC 282352
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
752 PM EDT TUE OCT 28 2008

GAZ001>009-011>016-290800-
/O.EXP.KFFC.WI.Y.0023.000000T0000Z-081029T0000Z/
/O.CON.KFFC.FZ.W.0005.081029T0600Z-081029T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND
752 PM EDT TUE OCT 28 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY FOR ALL OF NORTH AND CENTRAL GEORGIA...
...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. A FREEZE
WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY. 

CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES
TO FALL OVERNIGHT AND BY WEDNESDAY MORNING...READINGS ARE EXPECTED
TO NEAR OR SLIGHTLY BELOW FREEZING FOR ALL OF NORTH AND CENTRAL
GEORGIA.

WINDS WILL CONTINUE TO DIMINISH DURING THE EVENING...THEREFORE THE 
WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ019>025-027-030>039-041>062-066>076-078>086-089>098-102>113-
290800-
/O.CON.KFFC.FZ.W.0005.081029T0600Z-081029T1400Z/
FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-
PAULDING-COBB-NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-
OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-
ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-
FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-
TROUP-MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...ROME...CARTERSVILLE...GAINESVILLE...
MARIETTA...ATLANTA...LAWRENCEVILLE...ATHENS...CARROLLTON...
DOUGLASVILLE...EAST POINT...DECATUR...CONYERS...COVINGTON...
NEWNAN...PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...
SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
752 PM EDT TUE OCT 28 2008

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY FOR ALL OF NORTH AND CENTRAL GEORGIA...

CLEAR SKIES...DRY AIR...AND LIGHT WINDS WILL ALLOW TEMPERATURES
TO FALL OVERNIGHT AND BY WEDNESDAY MORNING...READINGS ARE EXPECTED
TO NEAR OR SLIGHTLY BELOW FREEZING FOR ALL OF NORTH AND CENTRAL
GEORGIA.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$
000 
WWUS72 KFFC 290649
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 AM EDT WED OCT 29 2008

GAZ022>025-027-033>039-044>051-054>062-068>076-078>086-089>098-
102>113-290800-
/O.CAN.KFFC.FZ.W.0005.000000T0000Z-081029T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-SOUTH FULTON-DEKALB-ROCKDALE-
WALTON-NEWTON-MORGAN-GREENE-TALIAFERRO-FAYETTE-CLAYTON-SPALDING-
HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-PIKE-UPSON-LAMAR-MONROE-
JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-
CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-
TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-
TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE...
ATHENS...EAST POINT...DECATUR...CONYERS...COVINGTON...
PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...SWAINSBORO...
COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS...
CORDELE...VIDALIA
249 AM EDT WED OCT 29 2008

...FREEZE WARNING IS CANCELLED FOR CENTRAL AND PARTS OF NORTH GEORGIA
THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
FREEZE WARNING FOR CENTRAL AND PARTS OF NORTH GEORGIA FOR THIS MORNING.

ALTHOUGH ISOLATED SPOTS ACROSS CENTRAL AND PARTS OF NORTH GEORGIA
COULD SEE TEMPERATURES BRIEFLY DROP TO FREEZING...A WIDESPREAD
FREEZE IS NOT EXPECTED. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED.


$$

GAZ001>009-011>016-019>021-030>032-041>043-052-053-066-067-291400-
/O.CON.KFFC.FZ.W.0005.000000T0000Z-081029T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-HEARD-COWETA-
TROUP-MERIWETHER-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE...
NEWNAN
249 AM EDT WED OCT 29 2008

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING FOR PARTS OF NORTH AND WEST GEORGIA...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING
FOR THOSE AREAS WEST AND NORTH OF A LINE FROM GREENVILLE...TO
DOUGLASVILLE...TO CUMMING...TO CLEVELAND.

TEMPERATURES ACROSS MUCH OF THIS AREA HAVE ALREADY DROPPED TO
FREEZING OR JUST SLIGHTLY BELOW FREEZING. BY DAYBREAK MOST OF THE
WARNING AREA WILL SEE TEMPERATURES IN THE 28 TO 32 DEGREE RANGE.
BY 10 AM TEMPERATURES ACROSS THE WARNING AREA SHOULD HAVE RISEN
INTO THE MID 30S.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 28, 3:48 PM EDT, 8 minutes earlier.

Area forecast discussion, Oct 28, 3:48 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT TUE OCT 28 2008

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
COLD CANADIAN HIGH PRESSURE WILL CONTINUE TO BE IN CONTROL OF THE
WEATHER ACROSS THE SOUTHEAST THROUGH THE SHORT TERM...AND WITH
STRONG NORTHWEST FLOW ALOFT STILL IN PLACE THIS AFTERNOON...EXPECT
ONE MORE ROUND OF UNSEASONABLY COLD TEMPERATURES TONIGHT. PRESSURE
GRADIENT TO BEGIN RELAXING OVERNIGHT...WHICH SHOULD ALLOW WINDS TO
DROP BELOW 5 MPH FOR MOST AREAS BY SUNRISE. THIS...COMBINED WITH
CLEAR SKIES WILL ALLOW FOR EXCELLENT RADIATIONAL COOLING
OVERNIGHT...ALLOWING LOWS WEDNESDAY MORNING TO GET NEAR OR
SLIGHTLY BELOW FREEZING FOR ALL OF NORTH AND CENTRAL GEORGIA...
WITH THE EXCEPTION OF URBAN AREAS SUCH AS ATLANTA AND COLUMBUS.
BECAUSE OF THIS...WILL UPGRADE ENTIRE FREEZE WATCH TO A WARNING
WITH THIS PACKAGE. ALTHOUGH MAY BE ABLE TO LEAVE A COUPLE OF
COUNTIES IN THE NORTHEAST GEORGIA MOUNTAINS OUT OF THE WARNING
SINCE THEY ALREADY HAD A FREEZE...FEEL AREA IS NOT LARGE ENOUGH TO
EXCLUDE...SO WILL KEEP EVERYONE IN IT.

AFTER WEDNESDAY MORNING...H5 LOW BEGINS LIFTING OFF TO THE
NORTHEAST AND FLOW BECOMES MORE ZONAL OVER THE SOUTH AS A RESULT.
THIS WILL ALLOW A WARM UP TO BEGIN WEDNESDAY...HOWEVER WITH LOWS
STARTING OUT IN THE LOW 30S...EVEN A 30 DEGREE WARM UP WEDNESDAY
AFTERNOON WILL ONLY GET HIGHS INTO THE LOW 60S. FOR THURSDAY...
WILL START OFF IN THE 30S FOR MOST AREAS...BUT SHOULD REMAIN ABOVE
FREEZING AND HIGHS WILL BE BACK TO NORMAL BY THE AFTERNOON...WHICH
IS NEAR 70. DRY AIR WILL RULE IN THE SHORT TERM...SO EXPECT CLOUD
COVER TO BE MINIMAL AND PRECIP CHANCES TO BE NIL.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
CURRENT H5 RIDGE OVER THE DESERT SOUTHWEST WILL FLATTEN OUT AND
SLIDE EAST DURING THE SHORT TERM AND WILL BE IN PLACE ACROSS THE
THE SOUTHERN CONUS...FROM THE SOUTH PLAINS EASTWARD BY FRIDAY.
THIS WILL ALLOW THE WARM UP TREND TO CONTINUE THROUGH THE EXTENDED
WITH HIGHS REMAINING AT OR SLIGHTLY ABOVE NORMAL. THE ONLY CAVEAT
TO THE WARM AND DRY FORECAST IS A WEAK SHORT WAVE THE EXTENDED
MODELS GENERATE OVER THE MISSOURI VALLEY FRIDAY AND DRIVE SOUTH
INTO THE NORTHERN GULF OVER THE WEEKEND. BOTH GFS AND ECMWF LEAVE
A BROAD AND WEAK TROUGH ACROSS THE SOUTHEAST SUNDAY AND MONDAY. AT
THIS POINT...MOISTURE AND FORCING APPEAR TO BE LACKING WITH THIS
WAVE...AND WITH A WEDGE FORECAST TO BE BUILDING INTO THE AREA
SUNDAY NIGHT/MONDAY MORNING WILL KEEP THE CURRENT DRY FORECAST
UNCHANGED.

&&

.FIRE WEATHER...
DRY CANADIAN HIGH PRESSURE WILL REMAIN ANCHORED OVER THE SOUTH...MOVING FROM
THE SOUTHERN MISSISSIPPI RIVER VALLEY TO THE MID-ATLANTIC COAST BY THURSDAY
EVENING. THIS WILL CONTINUE TO ALLOW RELATIVE HUMIDITIES TO GET LOW DURING THE
AFTERNOONS...HOWEVER AS THE HIGH GETS CLOSER...THE PRESSURE GRADIENT WILL BEGIN
TO RELAX AND WINDS WILL GET BACK 10 MPH OR LESS WITH GUSTS UNDER 25 MPH. HAVE
UPDATED THE FIRE WEATHER WATCH FOR WEDNESDAY TO ONLY INCLUDE CENTRAL GEORGIA...
AS AIR MASS SHOULD STILL BE COLD ENOUGH KEEP RHS ABOVE 25 PERCENT IN THE NORTH.
AS FOR CENTRAL GEORGIA...25 PERCENT RHS WILL STRUGGLE TO REACH THE 4 HOUR
DURATION MARK...SO DECIDED NOT TO UPGRADE THE WATCH TO A WARNING YET. THURSDAY
WILL BE DRY YET AGAIN...WITH AFTERNOON RHS FALLING TO THE 25 PERCENT MARK...
HOWEVER THE 4 HOUR DURATION LOOKS QUESTIONABLE SO WILL NOT ISSUE A WATCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          32  60  37  67  37 /   0   0   0   0   0
ATLANTA         35  58  39  67  41 /   0   0   0   0   0
BLAIRSVILLE     31  54  30  64  31 /   0   0   0   0   0
CARTERSVILLE    30  59  34  66  35 /   0   0   0   0   0
COLUMBUS        34  63  39  71  42 /   0   0   0   0   0
GAINESVILLE     34  58  39  65  39 /   0   0   0   0   0
MACON           32  64  37  71  37 /   0   0   0   0   0
ROME            32  61  34  67  36 /   0   0   0   0   0
PEACHTREE CITY  29  59  33  68  35 /   0   0   0   0   0
VIDALIA         32  63  35  69  37 /   0   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

FREEZE WARNING FROM 2 AM TO 10 AM EDT WEDNESDAY FOR THE
FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...
CHATTAHOOCHEE...CRAWFORD...CRISP...DODGE...DOOLY...EMANUEL...
GLASCOCK...HANCOCK...HARRIS...HOUSTON...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MUSCOGEE...PEACH...PIKE...PULASKI...SCHLEY...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CATOOSA...CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...
GORDON...LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...
WHITE...WHITFIELD.

&&

50
Hazardous weather outlook, Oct 28, 6:24 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 AM EDT TUE OCT 28 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
624 AM EDT TUE OCT 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
DANGEROUS FIRE WEATHER CONDITIONS AND GUSTY WINDS ARE EXPECTED OVER
NORTH AND CENTRAL GEORGIA TODAY.

.SYNOPSIS...
A COLD HIGH PRESSURE RIDGE EXTENDING FROM THE NORTHERN PLAINS TO
SOUTH TEXAS WILL CONTINUE BUILDING EAST THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DANGEROUS FIRE WEATHER CONDITIONS DUE TO
GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND LOW FUEL MOISTURE
LEVELS. FOR MORE INFORMATION SEE THE RED FLAG WARNING

.DISCUSSION...
A LARGE AND COLD HIGH PRESSURE CENTER OVER THE CENTRAL U.S. WILL
BUILD EASTWARD TODAY. THE PRESSURE GRADIENT WILL INCREASE
SIGNIFICANTLY TODAY RESULTING IN VERY DRY AND WINDY CONDITIONS.
WINDS 15 TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED. IN
HIGHER TERRAIN...WINDS MAY GUST TO 35 MPH. HUMIDITY VALUES WILL FALL
TO AS LOW AS 20 PERCENT. THE DRY AIR AND LOW FUEL MOISTURE VALUES
WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS.

.OTHER HAZARDS...
STRONG WINDS 20 TO 35 MPH IN THE HIGHER ELEVATIONS ABOVE 2500 FT
ACROSS NORTH GEORGIA. FOR MORE INFORMATION SEE THE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:08 AM EDTFire Weather WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more24 hr
Oct 28, 3:08 AM EDTWind AdvisoryFFCCatoosa, Chattooga, Dade, Dawson, Fannin, Gilmer and 9 more17 hr

Nearby

Freeze Warnings in Georgia, 2008Every freeze warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.